# SDR 99ZZZX2648

- Difficulty date: July 1, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8166B
- Make and model: Piper PA-28-161
- Aircraft serial: 288216129
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 65319004
- Condition: Detached
- Location: Rt Mlg
- Part time: 9,478 hours
- Stage of operation: AP
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT  BEING USED FOR FLIGHT INSTRUCTION UNDER PART 91.  AFTER LANDING DURING A TOUCH-AND-GO, PILOT FELT A SEVERE VIBRATION.  WHILE EXECUTING GO-AROUND, BYSTANDERS NOTICED SOMETHING 'HANGING' UNDER RT WING.  THE RT MLG TRUNNION HAD BROKEN AT THE UPPER TORQUE LINK ATTACH EARS AND THE LOWER STRUT AND WHEEL ASSY WERE ATTACHED TO THE ACFT ONLY BY THE BRAKE HOSE.  THE PILOT LANDED ON WHAT REMAINED OF THE GEAR.  THE RT WING, RT FLAP, AND STABILATOR WERE DAMAGED BY THE LOWER STRUT AND WHEEL ASSY.  THE ACFT IS AN '82 PIPER PA28161 WITH 9,477 TT HRS, ALMOST EXCLUSIVELY FLIGHT SCHOOL OPER.  RECORDS SHOW NO ENTRIES OF LANDING GEAR TRUNNION REPLACEMENT.  SUBMITTER STATED PART TT BELIEVED TO BE 9,477 HRS.
